Neuropathy after taking antibiotics and other prescription medications
Quote from Internet: Nitrofurantoin-associated peripheral neuropathy is rare & has been reported in both cystitis tx and prophylaxis settings.
Majority of cases are reported in patients receiving therapy for longer than 5 days (recommended duration for cystitis txIDSA)
It's rare, as most other drugs, but "someone" got it!!
I got peripheral neuropathy 2016 and still have it of course from taking a Quinolone drug , Norflox , in Canada for a simple urine infection … the sample of which was not even sent to a Lab for analysis, just the Dr's urine dip strip!
But since then have been often given other antibiotics etc. for UIT bladder infections as have no other choice??.
Just wondering how many of us, or population, have neuropathy which has been causes by prescription medications for something unrelated to neuropathy?? Like me, it can be permanent and also, like me, they still give me drugs that can do more damage to our bodies. Again, what choice do we have?
I have had several UIT's since 2016 and now am awaiting diagnosis of "internal tremors" which on top of all the man other things I have, is making me quite ill… but what choice did I have than to take meds with an infection?
Also my tinnitus: why is it worse…. reading back on some meds I took, yes, can cause it. I am appreciative of the benefits of medications but they sure can do some bad things to our bodies, especially with doctors who can't be bothered or have time to read our medical history, or pharmacist who says.. oh that list of side effects is just for the manufacturer's insurance. you will be OK. Well, I'm not OK.
(I was on Zoloft for over 15 years.. no one told me it could cause narrow angle Glaucoma….it could, and it did, and I have it. Do I sound bitter, well yes, as they dish these pills out like candy and do NOT keep checking with patient to find out how meds are affecting them…. and I understand, they are too busy and I realized TOO LATE that now "I" have to do the checking. Sad.